Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 28, NWS Fort Worth, TX

August 28, 2001Hamilton County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 28, 2001, 12:05 PM CDT for Hamilton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 28, 2001, 12:05 PM CDT (17:05 UTC)
Expired
Aug 28, 2001, 3:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hamilton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
303 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 281709
FFWFTW
TXC193-282000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1205 PM CDT TUE AUG 28 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HAMILTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 300 PM CDT

* AT 12 NOON...WEATHER SERVICE DOPPLER RADAR INDICATED A STEADY AREA 
OF MODERATE TO HEAVY RAINFALL...BETWEEN HAMILTON AND GOLDTHWAITE. 
DOPPLER RADAR ESTIMATES BETWEEN 3 AND 5 INCHES OF RAIN HAS FALLEN 
ACROSS THE SOUTHERN HALF OF HAMILTON COUNTY SINCE EARLY THIS 
MORNING. ADDITIONAL HEAVY RAINS BETWEEN GOLDTHWAITE AND 
LAMPASAS...WILL LIKELY PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN 
THROUGH MID AFTERNOON.  

EXCESSIVE RUNOFF FROM THIS PERSISTENT HEAVY RAINFALL PATTERN  WILL 
CAUSE THE FLASH FLOODING OF SMALL CREEKS AND STREAMS...FARM TO 
MARKET ROADS...AS WELL AS LOW LYING AREAS ALONG THE BANKS OF CREEKS 
AND STREAMS. LATE THIS MORNING...THE HAMILTON COUNTY SHERIFF 
DEPARTMENT INDICATED WATER WAS RISING RAPIDLY ALONG FARM TO MARKET 
ROAD 218 NEAR POTTSVILLE.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3168 9843 3145 9824 3168 9781 3194 9801

48

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 10:20 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 28, 10:20 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1020 AM CDT TUE AUG 28 2001

AREA OF MODERATE TO HEAVY RAINFALL OVER SOUTHWEST PARTS EXPECTED TO
EXPAND IN AREAL COVERAGE THE REST OF TODAY. H500 ANALYSIS SHOWS A
FAVORABLE DIFFLUENT PATTERN ALOFT WHILE WEAK MID LEVEL WINDS SUGGEST
SLOW MOVING CELLS. CONVECTION WILL FEED ON DEEP MOISTURE ALREADY
IN PLACE AND FROM THE DEVELOPING LOW LEVEL JET AS DEPICTED ON KCRP
12Z RAOB. SATELLITE LOOPS HAS SHOWN A TENDENCY FOR COOLING TOPS IN
THE SHEAR AXIS/VORT LOBE LOCATION OVER SOUTHWEST PORTIONS. LOCAL
RAINFALL AMOUNTS HAVE EXCEEDED 3 INCHES OVERNIGHT AND THIS MORNING
BETWEEN COMANCHE AND GATESVILLE. HAVE THUS OPTIONED FOR A FLASH
FLOOD WATCH FOR THESE AREAS THE REST OF TODAY.

.FWD...FLASH FLOOD WATCH THROUGH THIS AFTERNOON SOUTH OF AN
       EASTLAND TO HILLSBORO LINE.

48

In the hours before

Special weather statement, Aug 28, 11:11 AM CDT, 54 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1111 AM CDT TUE AUG 28 2001

.THUNDERSTORMS...
A TROPICAL AIRMASS WILL RESULT IN A THICK CLOUD COVER AND RAIN
COOLED AIR OVER THE REGION TODAY AND TONIGHT. THIS WILL LIMIT THE
EXTENT OF DIURNAL HEATING AS THE AIRMASS REMAINS MARGINALLY
UNSTABLE. THEREFORE...SCATTERED THUNDERSTORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS TODAY. HOWEVER...SOME OF THE STRONGER
THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...
WITH RAIN HEAVY AT TIMES.

.FLASH FLOODING...
OCCASIONAL MODERATE TO HEAVY RAINFALL SOUTH OF AN EASTLAND TO
HILLSBORO LINE AND WEST OF A HILLSBORO TO CAMERON LINE WILL PRODUCE
LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED 5 INCH
AMOUNTS. THIS WILL RESULT IN THE POTENTIAL FOR HIGH WATER PROBLEMS
IN POORLY DRAINED AREAS AND THE FLASH FLOODING OF ROADWAYS THAT
CROSS SMALL STREAMS OR CREEKS. ELSEWHERE...GENEROUS RAINFALL AMOUNTS
WILL AVERAGE LESS THAN ONE INCH.

48

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.